Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 148, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 15, 2016, 5:54 PM CDT for Mississippi County, Arkansas; Lauderdale County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 5:54 PM CDT (22:54 UTC)
- Expired
- Jul 15, 2016, 6:14 PM CDT
- In force
- 20 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mississippi County, AR, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 47 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185
WUUS54 KMEG 152254
SVRMEG
ARC093-TNC097-152345-
/O.NEW.KMEG.SV.W.0148.160715T2254Z-160715T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
WEST CENTRAL LAUDERDALE COUNTY IN WESTERN TENNESSEE...
* UNTIL 645 PM CDT
* AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BURDETTE...OR NEAR LUXORA...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OSCEOLA...LUXORA...BURDETTE...ASHPORT...VICTORIA...ROTAN...
O'DONNELL BEND...CHILSON...RED LINE...LENS FORD...HIGHTOWER...
TUCKERTOWN...KEYES PORT...ROSA...MORAN AND GOLDDUST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3575 9015 3590 8985 3577 8975 3562 9002
TIME...MOT...LOC 2254Z 299DEG 10KT 3577 9002
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
005
WWUS54 KMEG 152314
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
614 PM CDT FRI JUL 15 2016
ARC093-TNC097-152324-
/O.CAN.KMEG.SV.W.0148.000000T0000Z-160715T2345Z/
MISSISSIPPI AR-LAUDERDALE TN-
614 PM CDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MISSISSIPPI AND WEST
CENTRAL LAUDERDALE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3575 9015 3590 8985 3577 8975 3562 9002
TIME...MOT...LOC 2311Z 299DEG 10KT 3574 8996
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:56 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 15, 2:56 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Memphis TN 256 PM CDT FRI JUL 15 2016 .DISCUSSION... Skies are partly cloudy across much of the forecast area with temperatures from the mid 80s to lower 90s. Some thunderstorm activity was over portions of northeast Arkansas and also over portions of north-central Mississippi. A weak cold front extended from northeast Ohio through southern Missouri and into eastern Colorado. The front will drop south into the forecast area later tonight with additional thunderstorm development possible. Temperatures will remain on the warm side with lows Saturday morning in the low to mid 70s. The front will stall out briefly over the region Saturday morning and then start to lift back north as a warm front by Saturday afternoon. This will mean that there will be a chance of thunderstorms during the day on Saturday. Temperatures will be quite warm on Saturday with highs in the lower 90s. The warm front should be north of the region by Saturday evening so dry weather is expected. By Sunday, an upper level ridge will start to build into the region. This will mean more dry weather with temperatures warming some with highs in the low to mid 90s. More dry and hot weather is expected through Monday as well with heat index values exceeding 100 in many locations. Upper level disturbances will drop through Missouri and into the forecast area on Tuesday and Wednesday bringing a chance of thunderstorms each day. Temperatures will remain rather hot with highs in the low to mid 90s. Dry weather returns for Thursday and next Friday as the upper level ridge remains in control. ARS && .AVIATION...18Z TAF cycle VFR conditions expected to prevail except in thunderstorms. Thunderstorms look most likely between 00 and 06z as a complex of storms develops and shifts across Arkansas and shifts across the Midsouth. Brief periods of MVFR or IFR vis due to heavy rain and locally gusty wind is possible. Light winds anticipated through the period. Patchy fog may occur late tonight at MKL AND TUP. 30 && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 15, 9:08 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 908 AM CDT FRI JUL 15 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161615- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 908 AM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF LOCALIZED DAMAGING WIND GUSTS...HEAVY RAINFALL WITH LOCALIZED FLOODING...SMALL HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE GREATEST RISK OF ISOLATED SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS HEAT IS EXPECTED TO DEVELOP LATE IN THE WEEKEND AND PERSIST THROUGH EARLY NEXT WEEK. HEAT INDEX VALUES MAY EXCEED 105 DEGREES DURING THIS TIME PERIOD AND HEAT ADVISORIES MAY BECOME NECESSARY FOR LARGE PORTIONS OF THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ISOLATED WIND DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE.
In the hours before
Special weather statement, Jul 15, 5:12 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
512 PM CDT FRI JUL 15 2016
ARZ018-028-MOZ113-115-152300-
MISSISSIPPI AR-GREENE AR-PEMISCOT MO-DUNKLIN MO-
512 PM CDT FRI JUL 15 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
AT 509 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER HORNERSVILLE...OR 8
MILES NORTH OF MANILA
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHERN MISSISSIPPI...EAST CENTRAL GREENE...SOUTHWESTERN
PEMISCOT AND SOUTHEASTERN DUNKLIN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3590 8970 3590 8976 3587 8978 3575 9026
3619 9031 3622 8992
TIME...MOT...LOC 2209Z 341DEG 7KT 3600 9012Local storm report, Jul 15, 5:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 8 SE MIDTOWN MEMPHIS 35.95N 89.33W
07/15/2016 DYER TN PUBLIC
MULTIPLE TREES DOWN NEAR INTERSECTION OF WINCHESTER AND
PERKINS. TIME IS RADAR ESTIMATED.
&&
AJCLocal storm report, Jul 15, 5:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
522 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 8 SE MIDTOWN MEMPHIS 35.05N 89.88W
07/15/2016 SHELBY TN PUBLIC
MULTIPLE TREES DOWN NEAR INTERSECTION OF WINCHESTER AND
PERKINS. TIME IS RADAR ESTIMATED.
&&
AJCLocal storm report, Jul 15, 5:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
525 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 6 ESE MIDTOWN MEMPHIS 35.10N 89.89W
07/15/2016 E0.88 INCH SHELBY TN PUBLIC
NICKEL SIZE HAIL REPORTED AT APPLE TREE CENTER ON MOUNT
MORIAH.
&&
AJCSpecial weather statement, Jul 15, 5:33 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 533 PM CDT FRI JUL 15 2016 ARZ028-TNZ048-049-152315- MISSISSIPPI AR-TIPTON TN-LAUDERDALE TN- 533 PM CDT FRI JUL 15 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 615 PM CDT FOR... SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... NORTHWESTERN TIPTON COUNTY IN WESTERN TENNESSEE... SOUTHWESTERN LAUDERDALE COUNTY IN WESTERN TENNESSEE... AT 533 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR WILSON VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTH CENTRAL MISSISSIPPI...NORTHWESTERN TIPTON AND SOUTHWESTERN LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3560 9013 3573 8998 3563 8975 3544 8997 TIME...MOT...LOC 2233Z 313DEG 7KT 3562 9000
Local storm report, Jul 15, 5:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
538 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG ROSELAND 35.85N 90.10W
07/15/2016 MISSISSIPPI AR TRAINED SPOTTER
A FEW TREE LIMBS GREATER THAN 6 INCHES DOWN ON HIGHWAY 18
IN ROSELAND.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:50 PM CDT | Special Weather Statement | MEG | Phillips | 40 min |
| Jul 14, 7:55 PM CDT | Special Weather Statement | MEG | Lee | 50 min |
| Jul 14, 8:31 PM CDT | Special Weather Statement | MEG | Phillips | 44 min |
| Jul 15, 4:22 PM CDT | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
| Jul 15, 4:36 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 39 min |
| Jul 15, 4:50 PM CDT | Flash Flood Warning | MEG | Greene, Mississippi | 3 hr |
| Jul 15, 5:17 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 43 min |
| Jul 15, 5:35 PM CDT | Flash Flood Warning | MEG | Mississippi | 3 hr |
| Jul 15, 5:39 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 51 min |
| Jul 15, 5:58 PM CDT | Flash Flood Warning | MEG | Mississippi | 3 hr |
| Jul 15, 6:52 PM CDT | Flash Flood Warning | MEG | Randolph | 3 hr |
| Jul 15, 7:16 AM CDT | Dense Fog Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Gibson and 8 more | 104 min |
| Jul 15, 4:39 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 51 min |
| Jul 15, 5:01 PM CDT | Flash Flood Warning | MEG | Shelby | 119 min |
| Jul 15, 5:33 PM CDT | Special Weather Statement | MEG | Tipton | 42 min |
| Jul 15, 6:13 PM CDT | Special Weather Statement | MEG | Lauderdale | 47 min |
| Jul 15, 6:13 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 47 min |
| Jul 15, 6:38 PM CDT | Special Weather Statement | MEG | Henry | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.